Alert archive / Wisconsin / Dense Fog Advisories in 2012

Dense Fog Advisory 21, NWS Milwaukee, WI

November 20, 201220 counties in Wisconsin

NWS Milwaukee, WI issued this dense fog advisory at Nov 20, 2012, 5:34 PM CST for 20 counties in Wisconsin. It took effect at Nov 20, 2012, 6:00 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2012, 5:34 PM CST (23:34 UTC)
In effect from
Nov 20, 2012, 6:00 PM CST
Expired
Nov 21, 2012, 11:25 AM CST
In force
17 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WWUS73 KMKX 202334
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
534 PM CST TUE NOV 20 2012

...DENSE FOG EXPECTED TO DEVELOP TONIGHT...

.LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE ARE EXPECTED TO
CAUSE DENSE FOG OVER MUCH OF SOUTHERN WISCONSIN TONIGHT. THE
DENSE FOG WILL REDUCE THE VISIBILITY TO ONE QUARTER MILE OR LESS.

PATCHY DENSE FOG IS EXPECTED EARLY THIS EVENING ACROSS SOUTHERN
WISCONSIN. THE DENSE FOG WILL BECOME MORE WIDESPREAD LATE IN THE
EVENING...AND THEN LINGER INTO WEDNESDAY MORNING.

WIZ046-047-051-056>060-063>066-069>072-210745-
/O.NEW.KMKX.FG.Y.0021.121121T0300Z-121121T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON-
OZAUKEE-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE-
KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
PORT WASHINGTON...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN...
LAKE GENEVA...RACINE...KENOSHA
534 PM CST TUE NOV 20 2012

...DENSE FOG ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST WEDNESDAY. 

* TIMING...DENSE FOG IS EXPECTED TO DEVELOP DURING THE EVENING.

* VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN THE
  DENSE FOG. 

* IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. IF
  DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO JUDGE
  YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE SLOWED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

WIZ052-062-067-068-210745-
/O.NEW.KMKX.FG.Y.0021.121121T0000Z-121121T1600Z/
SHEBOYGAN-IOWA-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...SHEBOYGAN...DODGEVILLE...DARLINGTON...
MONROE
534 PM CST TUE NOV 20 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST
WEDNESDAY. 

* TIMING...AREAS OF DENSE FOG WILL DEVELOP THIS EVENING...AND
  LINGER INTO WEDNESDAY MORNING.

* VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS.

* IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. IF
  DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO JUDGE
  YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE SLOWED
  DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
KAVINSKY
6 follow-up statements
931 
WWUS73 KMKX 210115
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
715 PM CST TUE NOV 20 2012

...DENSE FOG EXPECTED TONIGHT...

.LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE ARE EXPECTED TO
CAUSE DENSE FOG OVER MUCH OF SOUTHERN WISCONSIN TONIGHT. THE
DENSE FOG WILL REDUCE THE VISIBILITY TO ONE QUARTER MILE OR LESS.

PATCHY DENSE FOG IS EXPECTED EARLY THIS EVENING ACROSS SOUTHERN
WISCONSIN. THE DENSE FOG WILL BECOME MORE WIDESPREAD LATE IN THE
EVENING...AND THEN LINGER INTO WEDNESDAY MORNING.

WIZ056-063-069>072-210915-
/O.EXT.KMKX.FG.Y.0021.121121T0115Z-121121T1600Z/
SAUK-DANE-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BARABOO...MADISON...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
715 PM CST TUE NOV 20 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST WEDNESDAY...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST
WEDNESDAY. 

* TIMING...AREAS OF DENSE FOG ARE EXPECTED TO DEVELOP DURING THE
  EVENING. THE DENSE FOG WILL BECOME MORE WIDESPREAD AFTER
  MIDNIGHT AND LINGER INTO WEDNESDAY MORNING.

* VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN 
  THE DENSE FOG. 

* IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. 
  IF DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO 
  JUDGE YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE 
  SLOWED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

WIZ046-047-051-057>060-064>066-210915-
/O.CON.KMKX.FG.Y.0021.121121T0300Z-121121T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-COLUMBIA-DODGE-WASHINGTON-
OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE
715 PM CST TUE NOV 20 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY.

* TIMING...AREAS OF DENSE FOG ARE EXPECTED TO DEVELOP DURING THE
  EVENING. THE DENSE FOG WILL BE MORE WIDESPREAD AFTER MIDNIGHT
  AND LINGER INTO WEDNESDAY MORNING.

* VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN 
  THE DENSE FOG. 

* IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. 
  IF DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO 
  JUDGE YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE 
  SLOWED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

WIZ052-062-067-068-210915-
/O.CON.KMKX.FG.Y.0021.000000T0000Z-121121T1600Z/
SHEBOYGAN-IOWA-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...SHEBOYGAN...DODGEVILLE...DARLINGTON...
MONROE
715 PM CST TUE NOV 20 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY.

* TIMING...AREAS OF DENSE FOG THIS EVENING WILL BECOME MORE
  WIDESPREAD AND LINGER INTO WEDNESDAY MORNING.

* VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS.

* IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. 
  IF DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO 
  JUDGE YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE 
  SLOWED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
KAVINSKY
424 
WWUS73 KMKX 210333
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
933 PM CST TUE NOV 20 2012

...DENSE FOG EXPECTED TONIGHT...

.LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE WILL CAUSE DENSE
FOG OVER MUCH OF SOUTHERN WISCONSIN TONIGHT. THE DENSE FOG WILL
REDUCE THE VISIBILITY TO ONE QUARTER MILE OR LESS.

DENSE FOG IS EXPANDING ACROSS SOUTHERN WISCONSIN LATE THIS
EVENING. NUMEROUS LOCATIONS ARE REPORTING VISIBILITIES OF ONE
QUARTER MILE OR LESS INCLUDING WEST BEND...MINERAL
POINT...KENOSHA AND SHEBOYGAN. PORTIONS OF MILWAUKEE INCLUDING THE
TIMMERMAN AIRPORT AREA ARE ALSO EXPERIENCING DENSE FOG. 

THE DENSE FOG WILL CONTINUE TO EXPAND...EVENTUALLY SHROUDING MUCH
OF SOUTHERN WISCONSIN DURING THE LATE NIGHT. THE DENSE FOG WILL
LINGER INTO MID-MORNING WEDNESDAY. 

WIZ056-063-069>072-211145-
/O.CON.KMKX.FG.Y.0021.000000T0000Z-121121T1600Z/
SAUK-DANE-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BARABOO...MADISON...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
933 PM CST TUE NOV 20 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY.

* TIMING...DENSE FOG IS EXPECTED INTO MID-MORNING WEDNESDAY.

* VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN 
  THE DENSE FOG. 

* IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. 
  IF DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO 
  JUDGE YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE 
  SLOWED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

WIZ046-047-051-057>060-064>066-211145-
/O.CON.KMKX.FG.Y.0021.000000T0000Z-121121T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-COLUMBIA-DODGE-WASHINGTON-
OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE
933 PM CST TUE NOV 20 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY.

* TIMING...AREAS OF DENSE FOG WILL CONTINUE TO DEVELOP DURING THE
  LATE EVENING. THE DENSE FOG WILL BE MORE WIDESPREAD AFTER
  MIDNIGHT AND LINGER INTO WEDNESDAY MORNING.

* VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN 
  THE DENSE FOG. 

* IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. 
  IF DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO 
  JUDGE YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE 
  SLOWED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

WIZ052-062-067-068-211145-
/O.CON.KMKX.FG.Y.0021.000000T0000Z-121121T1600Z/
SHEBOYGAN-IOWA-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...SHEBOYGAN...DODGEVILLE...DARLINGTON...
MONROE
933 PM CST TUE NOV 20 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY.

* TIMING...WIDESPREAD DENSE FOG WILL LINGER INTO MID-MORNING
  WEDNESDAY.

* VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS.

* IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. 
  IF DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO 
  JUDGE YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE 
  SLOWED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
KAVINSKY
345 
WWUS73 KMKX 210847
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
247 AM CST WED NOV 21 2012

...WIDESPREAD DENSE FOG THROUGH THE MORNING...

.DENSE FOG WITH VISIBILITY NEAR ZERO WAS WIDESPREAD ACROSS THE
AREA EARLY THIS MORNING...AND IT WILL LIKELY TAKE UNTIL LATE
MORNING FOR IT TO CLEAR OUT. THE FOG WAS A BIT MORE VARIABLE IN
DENSITY ACROSS THE FAR EAST WITH THE VISIBILITY RAPIDLY CHANGING
BETWEEN 1 1/2 MILES TO 1/4 MILE. ONCE THE FOG CLEARS OUT BY MID
DAY...LOOK FOR MOSTLY SUNNY AND MILD WEATHER FOR THE AFTERNOON. 

WIZ046-047-051-052-056>060-062>072-211700-
/O.EXT.KMKX.FG.Y.0021.000000T0000Z-121121T1800Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
247 AM CST WED NOV 21 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...THROUGH MUCH OF THE MORNING.

* VISIBILITY...NEAR ZERO IN MANY AREAS. MORE FLUCTUATION IN THE
  FAR EAST...CLOSE TO LAKE MICHIGAN. 

* IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. IF
  DRIVING...SLOW DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
DAVIS
956 
WWUS73 KMKX 211637
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1037 AM CST WED NOV 21 2012

...DENSE FOG GRADUALLY ERODING...

.THE DENSE FOG HAS ENDED ACROSS A GOOD PORTION OF SOUTHERN
WISCONSIN. THERE ARE STILL POCKETS OF DENSE FOG IN PORTIONS OF
SOUTH CENTRAL WISCONSIN...BUT THOSE AREAS SHOULD MIX OUT SOON.

WIZ046-047-051-052-057>060-064>066-070>072-211745-
/O.CAN.KMKX.FG.Y.0021.000000T0000Z-121121T1800Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-
KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
1037 AM CST WED NOV 21 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE DENSE FOG ADVISORY. 

THERE STILL MAY BE PATCHY DENSE FOG IN DODGE...JEFFERSON AND
KENOSHA COUNTIES...BUT THE DENSE FOG HAS ENDED FOR THE REST OF
THIS AREA.

$$

WIZ056-062-063-067>069-211800-
/O.CON.KMKX.FG.Y.0021.000000T0000Z-121121T1800Z/
SAUK-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...MADISON...
DARLINGTON...MONROE...JANESVILLE...BELOIT
1037 AM CST WED NOV 21 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...UNTIL NOON.

* VISIBILITY...DOWN TO 1/4 MILE OR LESS...MAINLY SOUTH OF MADISON. 

* IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. 
  IF DRIVING...SLOW DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
WOOD
094 
WWUS73 KMKX 211641
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1041 AM CST WED NOV 21 2012

...DENSE FOG GRADUALLY ERODING...

.THE DENSE FOG HAS ENDED ACROSS A GOOD PORTION OF SOUTHERN
WISCONSIN. THERE ARE STILL POCKETS OF DENSE FOG IN PORTIONS OF
SOUTH CENTRAL WISCONSIN...BUT THOSE AREAS SHOULD MIX OUT SOON.

WIZ056-211745-
/O.CAN.KMKX.FG.Y.0021.000000T0000Z-121121T1800Z/
SAUK-
INCLUDING THE CITY OF...BARABOO
1041 AM CST WED NOV 21 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE DENSE FOG ADVISORY. 

THERE MAY BE PATCHY DENSE FOG ACROSS SOUTHERN SAUK COUNTY...BUT
WIDESPREAD DENSE FOG IS NO LONGER EXPECTED IN THIS AREA.

$$

WIZ062-063-067>069-211800-
/O.CON.KMKX.FG.Y.0021.000000T0000Z-121121T1800Z/
IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON...
MONROE...JANESVILLE...BELOIT
1041 AM CST WED NOV 21 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...UNTIL NOON.

* VISIBILITY...DOWN TO 1/4 MILE OR LESS...MAINLY SOUTH OF 
  MADISON.

* IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. 
  IF DRIVING...SLOW DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
WOOD
581 
WWUS73 KMKX 211725
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1125 AM CST WED NOV 21 2012

...FOG ERODING...

.THE POCKETS OF DENSE FOG IN PORTIONS OF SOUTH CENTRAL
WISCONSIN ARE LIFTING WITH VISIBILITIES IMPROVING. 

WIZ062-063-067>069-211830-
/O.CAN.KMKX.FG.Y.0021.000000T0000Z-121121T1800Z/
IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON...
MONROE...JANESVILLE...BELOIT
1125 AM CST WED NOV 21 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE DENSE FOG ADVISORY. 

THE POCKETS OF DENSE FOG IN PORTIONS OF SOUTH CENTRAL WISCONSIN
ARE LIFTING WITH VISIBILITIES IMPROVING.

$$

HENTZ

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this dense fog advisory went out at Nov 20, 3:23 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Nov 20, 3:23 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CST TUE NOV 20 2012

.SHORT TERM...

TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM TO HIGH

AREA OF FOG AND LOW STRATUS CLOUDS IN LAFAYETTE AND IOWA COUNTIES
HAVE BEEN SLOW TO DISSIPATE TODAY...AND PROBABLY WILL NOT MIX OUT
COMPLETELY BEFORE SUNSET. THUS...LOW STRATUS AND FOG SHOULD LINGER
HERE INTO THIS EVENING...AS WINDS DECOUPLE.

HIGH PRESSURE AXIS WILL SHIFT ACROSS THE REGION TONIGHT. AREA
FORECAST SOUNDINGS SUGGEST A GOOD SETUP FOR RADIATIONAL COOLING
CONDITIONS...WITH SUBSIDENCE INVERSION TAKING SHAPE. WINDS WILL
DECOUPLE...TRAPPING LOW LEVEL MOISTURE BELOW INVERSION.

THIS WILL LEAD TO FOG DEVELOPMENT THIS EVENING...BECOMING WIDESPREAD
AFTER MIDNIGHT INTO MID MORNING WEDNESDAY. MOS GUIDANCE AND HRRR
MODEL SHOW A GOOD SHOT AT DENSE FOG AND LOW STRATUS FORMATION DURING
THIS TIME...WHICH WOULD BE SUPPORTED BY SYNOPTIC SETUP.

FOR NOW...WENT WITH AREAS OF DENSE FOG LATER TONIGHT INTO MID
MORNING WEDNESDAY IN FORECAST. AFTER COORDINATION WITH NEIGHBORING
OFFICES...WILL LET EVENING SHIFT WATCH TRENDS WITH THE FOG...AND
DECIDE IF A DENSE FOG ADVISORY IS NEEDED. LOWS IN THE MID TO UPPER
30S ARE EXPECTED.

THE FOG WILL DISSIPATE DURING THE LATE MORNING HOURS ON WEDNESDAY
WITH DAYTIME HEATING. THE HIGH WILL SLIDE SOUTHEAST OF THE AREA
DURING THE DAY...WITH AN INCREASING PRESSURE GRADIENT. THIS WILL
ALLOW FOR SOUTH/SOUTHWEST WINDS TO GRADUALLY INCREASE...WITH SOME
GUSTINESS DURING THE AFTERNOON. THIS...ALONG WITH EXPECTED
SUNSHINE...SHOULD LEAD TO HIGHS IN THE MID TO UPPER 50S IN MOST
AREAS...WITH 60 POSSIBLE IN THE FAR WEST. MIXING DOES NOT QUITE
REACH 925MB...WHICH PREVENTED A WARMER FORECAST.

WEDNESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM

A STRONG SHORTWAVE TROUGH WILL MOVE ACROSS THE NRN ROCKIES INTO
THE NRN GREAT PLAINS FOR WED NT AND THU WITH CYCLOGENESIS ENSUING
FROM THE NRN PLAINS TO NEAR LAKE SUPERIOR BY 00Z FRI. THIS WILL
MAINTAIN SWLY FLOW AND WARM ADVECTION INTO WI WITH A 558 DM
THICKNESS RIDGE OVER THE AREA FOR THANKSGIVING DAY. THIS WILL
LIKELY BOOST HIGH TEMPS INTO THE LOWER 60S WITH AFTERNOON CLOUDS
LIKELY INHIBITING FURTHER WARMING.

MODELS DO DIFFER WITH PCPN CHANCES ON THU/THU NT AS MOISTURE
STREAMING NEWD AHEAD OF THE APPROACHING COLD FRONT MAY BE ABLE TO
MAKE IT INTO SE WI FOR RAIN POTENTIAL. IF SHORTWAVE TROUGH DIGS
AND AMPLIFIES MORE SWD SIMILAR TO THE GFS THEN LGT RAIN CHANCES
WILL BE HIGH FOR SE WI. WILL TAKE A CONSENSUS OF THE MODELS FOR
NOW WITH CHANCE POPS OVER SE WI AND SLIGHT CHANCE OVER THE NW CWA.

A STRONG COLD FRONT WILL THEN SWEEP ACROSS SRN WI THU NT WITH COLD
ADVECTION CONTINUING INTO FRI. THE PASSAGE OF THE STRONG UPPER
TROUGH WILL TAKE PLACE ON FRI WITH ENOUGH LOW TO MID LEVEL MOISTURE
TO MENTION SCT FLURRIES FOR NOW. TEMPS WILL RETURN TO THE 30S FOR
FRI.

.LONG TERM...

SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE LOW TO MEDIUM

A HIGH PRESSURE RIDGE WILL SETTLE OVER WI ON SAT WITH COOL TEMPS.
ANOTHER LOW PRESSURE AREA WILL MOVE EAST ACROSS FAR SRN CANADA FOR
SAT AND SUN WITH SLY WINDS AND WARM ADVECTION RETURNING FOR SUN. A
DRY COLD FRONT WILL FOLLOW SUN NT. MODELS THEN HAVE DIFFICULTY
WITH LOW PRESSURE DEVELOPMENT IN THE SRN USA JET STREAM. A
RELATIVELY WEAK BUT LARGE LOW PRESSURE AREA WILL TRACK ANYWHERE
FROM THE SRN PLAINS TO JUST NORTH OF THE OHIO RIVER VALLEY OR
ACROSS THE SE USA. WITH LOW CONFIDENCE WENT WITH A SLIGHT CHANCE
OF RAIN/SNOW FOR MON/MON NT.

&&

.AVIATION/00Z TAFS/...

MVFR CEILINGS WILL MIX OUT BY SUNSET ACROSS MILWAUKEE AND KENOSHA.
MAIN ISSUE WILL THEN BE FOG AND POSSIBLE DENSE FOG LATER TONIGHT
INTO MID MORNING ON WEDNESDAY. GOOD SHOT AT DENSE FOG DEVELOPING
ACROSS TAF SITES LATER TONIGHT AND INTO WEDNESDAY MORNING...WITH
LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE WITH PASSING HIGH
PRESSURE.

MVFR VISIBILITIES SHOULD DEVELOP BY 03Z WEDNESDAY...WITH IFR
VISIBILITIES BY 04Z TO 05Z. VISIBILITIES SHOULD FALL TO AIRPORT
MINIMUMS OF 1/4SM OR LESS BETWEEN 09Z AND 15Z WEDNESDAY. ALSO
EXPECTING LOW STRATUS DOWN TO 100 FEET AGL REACHING AIRPORT MINIMUMS
DURING THIS TIME. DENSE FOG AND LOW STRATUS MAY OCCUR SOONER IN THE
EVENING...SO EARLIER DEVELOPMENT THAN FORECAST IS POSSIBLE.

IFR/MVFR VISIBILITIES SHOULD LINGER UNTIL 18Z WEDNESDAY...BEFORE VFR
CONDITIONS RETURN DURING THE AFTERNOON. SOUTHWEST WINDS WILL
INCREASE AND MAY BECOME GUSTY WEDNESDAY AFTERNOON...AS THE HIGH
MOVES AWAY FROM THE AREA.

&&

.MARINE...

GUSTY SOUTHWEST WINDS WILL DEVELOP THANKSGIVING DAY INTO THURSDAY
EVENING...AS A TIGHT PRESSURE GRADIENT DEVELOPS OVER THE REGION.
THESE WINDS WILL VEER WEST NORTHWEST LATER THURSDAY EVENING...AS A
STRONG COLD FRONT MOVES THROUGH. THESE WINDS WILL REMAIN GUSTY
THROUGH FRIDAY/FRIDAY NIGHT...AS THEY VEER NORTHWEST.

THESE WINDS WILL GENERATE HIGH WAVES OVER MOST OF THE NEARSHORE
WATERS THANKSGIVING DAY INTO THURSDAY EVENING...THEN MAINLY TOWARD
AND OVER THE OPEN WATERS LATER THURSDAY NIGHT INTO FRIDAY NIGHT. A
SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED FOR THANKSGIVING DAY
THROUGH FRIDAY/FRIDAY NIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/WEDNESDAY AND AVIATION/MARINE...WOOD
WEDNESDAY NIGHT THROUGH TUESDAY...GEHRING
Hazardous weather outlook, Nov 20, 4:43 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
443 PM CST TUE NOV 20 2012

WIZ046-047-051-052-056>060-062>072-211045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
443 PM CST TUE NOV 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG ARE EXPECTED TONIGHT DUE TO MOIST SURFACE
CONDITIONS AND RADIATIONAL COOLING. A DENSE FOG ADVISORY MAY BE
NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS.

LMZ643>646-211045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
443 PM CST TUE NOV 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

MOIST CONDITIONS AND LIGHT WINDS OVER THE LAKE WILL LIKELY RESULT IN
AREAS OF FOG.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTH WINDS AND INCREASING WAVES WILL APPROACH SMALL CRAFT
CRITERIA THURSDAY INTO EARLY THURSDAY EVENING. BRISK WEST TO
NORTHWEST WINDS WILL PREVAIL IN THE WAKE OF A STRONG COLD FRONT
FOR LATER THURSDAY NIGHT THROUGH FRIDAY NIGHT. A SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED.

WWW.WEATHER.GOV/MKX

KAVINSKY

Nearby

Dense Fog Advisories in Wisconsin, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.